Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 266, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2004, 4:28 AM CDT for Putnam County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 4:28 AM CDT (09:28 UTC)
- Expired
- Jul 14, 2004, 5:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Putnam County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 140928
SVRBNA
TNC141-141000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN TENNESSEE
* UNTIL 500 AM CDT
* AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF ALGOOD...OR 9 MILES
NORTHEAST OF COOKEVILLE...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IN EASTERN PUTNAM COUNTY BY 440 AM CDT
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL, WHICH MAY
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING
AND AVOID WINDOWS.
LAT...LON 3625 8542 3623 8540 3623 8534 3620 8532
3617 8524 3612 8529 3612 8534 3616 8545
3625 8544
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:20 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 14, 4:20 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 420 AM CDT WED JUL 14 2004 .DISCUSSION... MIDDLE TENNESSEE GETTING READY FOR SOME MORE ROCKING AND ROLLING. MIDDLE TENNESSEE IS JUST RECOVERING FROM A DAMAGING MCS THAT RACED ACROSS OUR AREA OVERNIGHT, BLOWING TREES DOWN RIGHT AND LEFT AND KNOCKING POWER OUT TO THOUSANDS OF CUSTOMERS. NOW, UPSTREAM, WE HAVE A SIMILAR CREATURE ROARING DOWN ON US FROM THE NORTHWEST AND THREATENING SEVERE WEATHER FOR MUCH OF OUR CWA (ESPECIALLY THE NORTHEASTERN HALF). UNTIL SURFACE BOUNDARY CROSSES MIDDLE TENNESSEE LATE TODAY AND TONGIHT, BELEIVE CHANCE FOR THUNDERSTORMS WILL BE HIGH AND HAVE GONE WITH 50-60% POPS FOR THE EASTERN TWO-THIRDS OF OUR FORECAST AREA. IN LINE WITH SPCS DAY1 OUTLOOK, AND IMPENDING SEVERE STORMS TO OUR NORTHWEST, HAVE MENTIONED THE POSSIBILITY OF A FEW SEVERE STORMS IN THE ZFP TEXT. WHILE DAMAGING WINDS WERE THE MAIN PROBLEM FROM LAST NIGHTS STORMS, SDF AND OHX INDICATED A TREND TOWARD SOME HAILERS BY THE LATE NIGHT HOURS. THUS, WOULDNT BE SURPRISED TO SEE HAIL TO AT LEAST NICKEL TO QUARTER SIZE HAIL WITH SOME OF THE BIGGER STORMS TODAY. STORMS FINALLY EXIT THE REGION TONIGHT, HERALDING A TURN TO SOME DRY AND LESS HUMID CONDITIONS THROUGH LATE WEEK. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jul 14, 3:24 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 324 AM CDT WED JUL 14 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 324 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THROUGH SUNRISE WEDNESDAY...ANOTHER COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL APPROACH NORTHWEST AND NORTH CENTRAL PORTIONS OF MIDDLE TN AROUND 5 AM THIS MORNING. THOUGH THE ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS THE CONVECTION THAT PUSHED ACROSS THE AREA EARLIER...THE THREAT OF HAIL UP TO QUARTER SIZE AND WIND GUSTS OF 58 MPH OR GREATER WILL BE POSSIBLE. RIGHT NOW...IT APPEARS THAT THIS NEXT ROUND OF STORMS MAY REACH THE MONTGOMERY...ROBERTSON...AND SUMNER COUNTY AREAS OF MIDDLE TN BETWEEN 445 AM AND 515 AM. MIDDLE TN RESIDENTS MAY ONCE AGAIN WANT TO STAY TUNED FOR THE LATEST WEATHER DEVELOPMENTS AS THIS NEXT ROUND OF STORMS DRAW CLOSER. .DAYS TWO THROUGH SEVEN...WEDNESDAY SUNRISE THROUGH MONDAY...THE HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE COOLER AIR TRICKLES INTO THE MID STATE. THEREFORE, WEDNESDAY MAY SEE MORE OF THE SAME WEATHER, WITH MIDDLE TENNESSEE ONCE AGAIN UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED BOTH TONIGHT AND WEDNESDAY. 21
In the hours before
Local storm report, Jul 13, 11:42 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 5 ENE WOODBURY 35.85N 85.99W
07/13/2004 CANNON TN LAW ENFORCEMENT
BARN DESTROYED NEAR SHORT MOUNTAIN AND NUMEROUS TREES
DOWN COUNTYWIDE. REPORTED BY SHERIFF OFFICE.
&&
WEKLocal storm report, Jul 13, 11:45 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 8 W MCMINNVILLE 35.69N 85.92W
07/13/2004 WARREN TN TRAINED SPOTTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN THE
CENTERTOWN AREA ALONG HWYS 70 AND 55.
&&
WEKSpecial weather statement, Jul 13, 11:45 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1145 PM CDT TUE JUL 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-140530- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1145 PM CDT TUE JUL 13 2004 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF MIDDLE TN... THE SEVERE THUNDERSTORM ACTIVITY HAS PUSHED SOUTHWARD THROUGH THE MID STATE. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF MIDDLE TN. 21
Local storm report, Jul 13, 11:51 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG SPENCER 35.74N 85.46W
07/13/2004 VAN BUREN TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE. REPORTED
BY SHERIFF OFFICE.
&&
WEKLocal storm report, Jul 13, 11:56 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
07/13/2004 WAYNE TN LAW ENFORCEMENT
SCATTERED TREES DOWN COUNTYWIDE. REPORTED BY SHERRIFF
DISPATCH.
&&
WEKLocal storm report, Jul 14, 1:27 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
127 AM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL 5 E PORTLAND 36.59N 86.43W
07/14/2004 1.00 INCH SUMNER TN NWS EMPLOYEE
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 65 min |
| Jul 13, 8:31 PM CDT | Tornado Warning | OHX | Sumner | 59 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jul 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 52 min |
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 65 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | OHX | Wilson | 50 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 59 min |
| Jul 13, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 50 min |
| Jul 13, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 79 min |
| Jul 13, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 59 min |
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Jul 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 67 min |
| Jul 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 59 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 74 min |
| Jul 13, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 73 min |
| Jul 13, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 69 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 42 min |
| Jul 13, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 80 min |
| Jul 13, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 59 min |
| Jul 13, 9:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jul 13, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 65 min |
| Jul 13, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 31 min |
| Jul 13, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 58 min |
| Jul 13, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 42 min |
| Jul 13, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jul 14, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 24 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jul 14, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 14, 1:36 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 24 min |
| Jul 14, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Jul 14, 6:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 35 min |
| Jul 14, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 34 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| Jul 14, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 28 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 64 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 55 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 66 min |
| Jul 14, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 53 min |
| Jul 14, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| Jul 14, 3:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.